I was diagnosed as having hypothyroidism about a year and a half ago. They did a thyroid scan and ultrasound, and dais I had a small goiter/nodule. I was not put on any meds. at that time. About a year later I was in the hospital- due to depression, and they said my thyroid levels were off and put me on a low dose of synthroid. Last month, I had run out of my synthroid, and my hair started falling out, I was having night sweats, severe fatigue, and pain and tenderness in the thyroid area of my neck- my glands in my neck were swollen too. By the time I got to see a doctor at the health department, the pain and swelling had left. She said I was probably just coming down with the touch of something, but went ahead and wrote me a refill on my synthroid. Here I am a month later, still taking my meds, and my neck started hurting suddenly again and is very tender to the touch, and with movement. Should I be overly concerned? A friend of mine told me I should go to the ER asap. But I'm not sure if it is that serious, and whether I should just wait until Monday and make an appointment at the health department (but they may not see me right away). Any suggestions??
I went to ER after getting your reply. They said my thyroid levels were 4.73, and the pain could be from the nodule/goiter that I have. They said they couldn't do a thyroid scan there, and want me to follow up with an endo in two days. They sent me home with Lortab 5mg. I hope the health department can do more than they did, I have no insurance to see an endo, and I was already turned down for medicaid here in Texas. This is the life in these day and times, no insurance, no help.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.